MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER ANGLED; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER ANGLED; CATHETER, PERCUTANEOUS
Model Number ASC-018-150
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a trailblazer support catheter with a hawkone atherectomy device during treatment of a 250mm plaque cto (chronic total occlusion-100%) in the patient¿s proximal, mid, and distal right superficial femoral artery (sfa).Slight vessel tortuosity and moderate calcification are reported.Artery diameter reported as 6mm.Ifu was followed.A 4fr sheath and 0.018 non-medtronic wire were used with the trailblazer support catheter.The cto was crossed using pedal access.After crossing the cto and advancing the 0.018 non-medtronic wire through the femoral sheath, it was observed the tip of the trailblazer had detached.The tip remained on the wire and was removed without further intervention.No resistance was felt advancing the catheter or withdrawing it.During using the hawkone device with a 7fr non-medtronic sheath, and 7fr spider fx after completion of pre-dilation, it is reported wire wrap occurred when trying to pull the device out of the sheath.The wire wrap was resolved but the device was still difficult to remove from the sheath.Upon removal the wire lumen of the hawkone device was pulled off.The wire lumen pealed back off the hawk about 75 %.No component detached fully from the hawk device.The cutter was inside the housing and the hawk was safely removed from the patient without issue.Post removal a dcb was used to finish the case.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the trailblazer was returned to medtronic investigation lab for evaluation.The device was returned inside a red biohazard bag.No a ncillary devices were included.The trailblazer was inspected and verified all three marker bands were present and accounted for.The working length of the trailblazer was approximately 149.5cm.The distal tip of the trailblazer was inspected and length of the tip distal to the distal marker band was approximately 0.1cm.Under microscope the tip of the trailblazer showed the tip was stretched out and likely subjected to a ductile fracture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER ANGLED
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10642178
Report Number2183870-2020-00317
Device Sequence Number3004081
Product Code DQY
UDI-Device Identifier00763000104696
UDI-Public00763000104696
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2023
Device Model NumberASC-018-150
Device Catalogue NumberASC-018-150
Device Lot NumberA969978
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight75